Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 8, NWS Billings, MT

June 29, 20127 counties in Montana

NWS Billings, MT issued this red flag warning at Jun 29, 2012, 4:05 AM MDT for 7 counties in Montana. It took effect at Jun 29, 2012, 3:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 29, 2012, 4:05 AM MDT (10:05 UTC)
In effect from
Jun 29, 2012, 3:00 PM MDT
Expired
Jun 29, 2012, 9:38 PM MDT
In force
7 hr
Issued by
NWS Billings, MT

Counties Big Horn County, MT, Carter County, MT, Custer County, MT, Fallon County, MT, Powder River County, MT, Rosebud County, MT, Treasure County, MT

The radar

The Billings radar (KBLX), 206 km from the middle of the area, began a volume at 10:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 10.1 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3472 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

164 
WWUS85 KBYZ 291005
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
405 AM MDT FRI JUN 29 2012

MTZ130>133-300900-
/O.NEW.KBYZ.FW.W.0008.120629T2100Z-120630T0900Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-
405 AM MDT FRI JUN 29 2012

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT
SATURDAY FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...AND
DRY THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR ALL OF
SOUTHEAST MONTANA AND PARTS OF NORTHWEST SOUTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MDT
SATURDAY.

* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133

* IMPACTS...HOT AND DRY WEATHER WITH SHIFTING GUSTY WINDS WILL
  IMPACT EXISTING FIRES. THUNDERSTORMS MOVING THROUGH THE AREA
  LATE THIS AFTERNOON AND EVENING WILL PRODUCE LIGHTNING AND
  POSSIBLE NEW FIRE STARTS. 

* COLD FRONT...WEAK COLD FRONT THIS EVENING WITH WINDS SHIFTING
  FROM WEST SOUTHWEST TO NORTH. 

* WIND...WEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH...TURNING NORTH
  BEHIND THE COLD FRONT.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS MAINLY DRY THIS EVENING
  AND TONIGHT.

* HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE LOWER MID TO UPPER 90S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
3 follow-up statements
018 
WWUS85 KBYZ 291527
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
927 AM MDT FRI JUN 29 2012

MTZ130>133-300330-
/O.CON.KBYZ.FW.W.0008.120629T2100Z-120630T0900Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-
927 AM MDT FRI JUN 29 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM MDT SATURDAY FOR LOW HUMIDITIES...UNSEASONABLY WARM 
TEMPERATURES...AND DRY THUNDERSTORMS WITH GUSTY AND ERRATIC 
OUTFLOW WINDS FOR ALL OF SOUTHEAST MONTANA AND PARTS OF NORTHWEST 
SOUTH DAKOTA...

* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133

* IMPACTS...HOT AND DRY WEATHER WITH SHIFTING GUSTY WINDS WILL 
  IMPACT EXISTING FIRES. THUNDERSTORMS MOVING THROUGH THE AREA 
  LATE THIS AFTERNOON AND EVENING WILL PRODUCE LIGHTNING AND 
  POSSIBLE NEW FIRE STARTS.

* COLD FRONT...WEAK COLD FRONT THIS EVENING WITH WINDS SHIFTING 
  FROM WEST AND SOUTHWEST TO THE NORTH.

* WIND...NORTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS MAINLY DRY THIS EVENING 
  AND TONIGHT.

* HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE LOWER 80S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
905 
WWUS85 KBYZ 292054
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
254 PM MDT FRI JUN 29 2012

MTZ130>133-300900-
/O.NEW.KBYZ.FW.W.0009.120701T1800Z-120702T1200Z/
/O.CON.KBYZ.FW.W.0008.120629T2100Z-120630T0900Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-
254 PM MDT FRI JUN 29 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 3 AM MDT SATURDAY
FOR LOW HUMIDITIES...UNSEASONABLY WARM TEMPERATURES...AND DRY 
THUNDERSTORMS WITH GUSTY AND ERRATIC OUTFLOW WINDS FOR ALL OF 
SOUTHEAST MONTANA AND PARTS OF NORTHWEST SOUTH DAKOTA...

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO 6 AM MDT MONDAY
FOR LOW HUMIDITIES...HOT TEMPERATURES...STRONG GUSTY WINDS...WIND
SHIFT WITH A COLD FRONT...AND INCREASING THUNDERSTORM ACTIVITY FOR
ALL OF SOUTHEAST MONTANA AND PARTS OF NORTHWEST SOUTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO 6 AM MDT MONDAY.

* AFFECTED AREA...IN MONTANA...FIRE ZONES...130...131...132...133

* IMPACTS...HOT AND DRY WEATHER WITH SHIFTING GUSTY WINDS WILL
  IMPACT EXISTING FIRES. THUNDERSTORMS MOVING THROUGH THE AREA
  LATE THIS AFTERNOON AND EVENING WILL PRODUCE LIGHTNING AND
  POSSIBLE NEW FIRE STARTS. ON SUNDAY...CONDITIONS WILL STAY HOT
  AND DRY. WINDS WILL INCREASE AHEAD OF A COLD FRONT. THE COLD
  FRONT WILL PUSH THROUGH SUNDAY EVENING AND CAUSE A DRAMATIC WIND
  SHIFT TO THE NORTHWEST. SCATTERED THUNDERSTORMS ARE ALSO
  POSSIBLE WHICH WILL START OUT DRY...THE TURN WET OVERNIGHT.

* COLD FRONT...WEAK COLD FRONT WILL MOVE THROUGH THIS EVENING WITH
  WINDS SHIFTING TO THE NORTH. ANOTHER COLD FRONT WILL PUSH
  THROUGH SUNDAY EVENING AND CAUSE A DRAMATIC WIND SHIFT TO THE
  NORTHWEST. 

* WIND...NORTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH THIS EVENING.
  WINDS WILL INCREASE FROM THE SOUTH SUNDAY AFTERNOON. SOUTH WINDS
  15 TO 25 MPH CAN BE EXPECTED IN THE LATE AFTERNOON. WINDS WILL
  SWITCH TO THE NORTHWEST SUNDAY AFTERNOON AT 20 TO 30 MPH WITH
  GUSTS TO 35 MPH.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS MAINLY DRY THIS EVENING
  AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
  AGAIN LATE SUNDAY AFTERNOON AND EVENING.

* HUMIDITY...IN THE TEENS THIS EVENING. AS LOW AS 12 PERCENT
  SUNDAY AFTERNOON.

* TEMPERATURES...TEMPERATURES FALLING INTO THE 80S THIS EVENING.
  HIGHS NEAR 100 SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MTZ123>129-WYZ274-284-300900-
/O.NEW.KBYZ.FW.W.0009.120701T1800Z-120702T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
254 PM MDT FRI JUN 29 2012

...RED FLAG WARNING IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT FOR LOW HUMIDITIES...HOT TEMPERATURES...STRONG GUSTY
WINDS...WIND SHIFT WITH A COLD FRONT...AND INCREASING THUNDERSTORM
ACTIVITY FOR ALL OF SOUTH CENTRAL MONTANA AND PARTS OF NORTH
CENTRAL WYOMING...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MDT
SUNDAY NIGHT.

* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
                                            127...128...129
                  IN WYOMING...FIRE ZONES...274...284

* IMPACTS...HOT AND VERY DRY CONDITIONS WILL PERSIST ON SUNDAY.
  SOUTH TO SOUTHWEST WINDS WILL INCREASE SUNDAY AFTERNOON AS
  HUMIDITIES FALL TO THE 10 TO 15 PERCENT RANGE. A COLD FRONT WILL
  PUSH ACROSS LATE SUNDAY AFTERNOON AND NIGHT AND PRODUCE A
  DRAMATIC WIND SHIFT TO THE NORTHWEST. SCATTERED THUNDERSTORMS
  WILL DEVELOP WITH THE FRONT. THE THUNDERSTORMS WILL START OUT
  MAINLY DRY...THEN TURN WETTER IN THE EVENING.

* COLD FRONT...A COLD FRONT WILL MOVE THROUGH LATE SUNDAY
  AFTERNOON AND SUNDAY EVENING.

* WIND...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH AHEAD OF
  THE FRONT. WINDS WILL SWITCH TO THE NORTHWEST AT 20 TO 30 MPH
  WITH GUSTS TO 35 MPH AS THE FRONT PASSES. WINDS WILL DECREASE
  OVERNIGHT.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP OVER
  WESTERN LOCATIONS LATE SUNDAY AFTERNOON. THESE THUNDERSTORMS
  WILL SPREAD EAST THROUGH THE AFTERNOON AND EVENING HOURS.
  THUNDERSTORMS WILL START OUT DRY...BUT TURN WETTER DURING THE
  EVENING.

* HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...HIGHS WILL BE IN THE 90S TO AROUND 100 DEGREES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS
405 
WWUS85 KBYZ 300338
RFWBYZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BILLINGS MT
938 PM MDT FRI JUN 29 2012

MTZ130>133-302300-
/O.CAN.KBYZ.FW.W.0008.000000T0000Z-120630T0900Z/
/O.CON.KBYZ.FW.W.0009.120701T1800Z-120702T1200Z/
NORTHERN ROSEBUD/NORTHERN TREASURE COUNTIES-
NORTHERN CHEYENNE INDIAN RESERVATION/ASHLAND RANGER DISTRICT
CUSTER NATL FOREST-CUSTER COUNTY-
SIOUX RANGER DISTRICT CUSTER NATIONAL FOREST-
938 PM MDT FRI JUN 29 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 6 AM MDT
MONDAY FOR LOW HUMIDITIES...HOT TEMPERATURES...STRONG GUSTY
WINDS...WIND SHIFT WITH A COLD FRONT...AND INCREASING THUNDERSTORM
ACTIVITY FOR ALL OF SOUTHEAST MONTANA AND PARTS OF NORTHWEST SOUTH
DAKOTA...

...RED FLAG WARNING IS CANCELLED FOR LOW HUMIDITIES...HOT
TEMPERATURES...STRONG GUSTY WINDS...WIND SHIFT WITH A COLD FRONT...
AND INCREASING THUNDERSTORM ACTIVITY FOR ALL OF SOUTHEAST MONTANA
AND PARTS OF NORTHWEST SOUTH DAKOTA...

THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT TONIGHT FOR FIRE ZONES 130 THROUGH
133. HUMIDITIES ARE INCREASING ALONG WITH DECREASING WINDS. 

* AFFECTED AREAS FOR SUNDAY...IN MONTANA...FIRE
  ZONES...130...131...132...133

* IMPACTS...HOT AND DRY WEATHER WITH SHIFTING GUSTY WINDS WILL
  IMPACT EXISTING FIRES. ON SUNDAY...CONDITIONS WILL STAY HOT AND
  DRY. WINDS WILL INCREASE AHEAD OF A COLD FRONT. THE COLD FRONT
  WILL PUSH THROUGH SUNDAY EVENING AND CAUSE A DRAMATIC WIND SHIFT
  TO THE NORTHWEST. SCATTERED THUNDERSTORMS ARE ALSO POSSIBLE
  WHICH WILL START OUT DRY...THEN TURN WET OVERNIGHT.

* COLD FRONT...A COLD FRONT WILL PUSH THROUGH SUNDAY EVENING AND
  CAUSE A DRAMATIC WIND SHIFT TO THE NORTHWEST.

* WIND...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP SUNDAY
  AFTERNOON AND EVENING.

* HUMIDITY...AS LOW AS 12 PERCENT.

* TEMPERATURES...IN THE 90S TO 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MTZ123>129-WYZ274-284-302300-
/O.CON.KBYZ.FW.W.0009.120701T1800Z-120702T0600Z/
GALLATIN NATIONAL FOREST-WHEATLAND COUNTY/SWEET GRASS COUNTY-
STILLWATER COUNTY-BEARTOOTH RANGER DISTRICT CUSTER NATIONAL FOREST-
GOLDEN VALLEY COUNTY/MUSSELSHELL COUNTY-YELLOWSTONE COUNTY-
CROW INDIAN RESERVATION/BIG HORN CANYON REC AREA-SHERIDAN COUNTY-
BIG HORN NATIONAL FOREST-
938 PM MDT FRI JUN 29 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO MIDNIGHT
MDT SUNDAY NIGHT FOR LOW HUMIDITIES...HOT TEMPERATURES...STRONG
GUSTY WINDS...WIND SHIFT WITH A COLD FRONT...AND INCREASING
THUNDERSTORM ACTIVITY FOR ALL OF SOUTH CENTRAL MONTANA AND PARTS
OF NORTH CENTRAL WYOMING...

* AFFECTED AREA...IN MONTANA...FIRE ZONES...123...124...125...126
                                            127...128...129
                  IN WYOMING...FIRE ZONES...274...284

* IMPACTS...HOT AND VERY DRY CONDITIONS WILL PERSIST ON SUNDAY. 
  SOUTH TO SOUTHWEST WINDS WILL INCREASE SUNDAY AFTERNOON AS 
  HUMIDITIES FALL TO THE 10 TO 15 PERCENT RANGE. A COLD FRONT 
  WILL PUSH ACROSS LATE SUNDAY AFTERNOON AND NIGHT AND PRODUCE A 
  DRAMATIC WIND SHIFT TO THE NORTHWEST. SCATTERED THUNDERSTORMS 
  WILL DEVELOP WITH THE FRONT. THE THUNDERSTORMS WILL START OUT 
  MAINLY DRY...THEN TURN WETTER IN THE EVENING.

* COLD FRONT...A COLD FRONT WILL MOVE THROUGH LATE SUNDAY 
  AFTERNOON AND SUNDAY EVENING.

* WIND...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL DEVELOP OVER 
  WESTERN LOCATIONS LATE SUNDAY AFTERNOON. THESE THUNDERSTORMS 
  WILL SPREAD EAST THROUGH THE AFTERNOON AND EVENING HOURS. 
  THUNDERSTORMS WILL START OUT DRY...BUT TURN WETTER DURING THE 
  EVENING.

* HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...IN THE UPPER 90S TO 101.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

HTTP://WEATHER.GOV/BILLINGS

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Billings, MT wrote its last area forecast discussion before this red flag warning went out at Jun 29, 3:30 AM MDT, 35 minutes earlier.

Area forecast discussion, Jun 29, 3:30 AM MDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
330 AM MDT FRI JUN 29 2012

.SHORT TERM...VALID FOR TDY AND SAT...

THE SHORT TERM FORECAST CONTINUES TO BE IN GOOD SHAPE OVER ALL.
GREATEST CONCERN CONTINUES TO BE THE FIRE THREAT ACROSS THE
REGION. THE SHORT WAVE THE MOVED ACROSS THE WESTERN ZONES FIRED
THUNDERSTORMS THAT PRODUCED 15 TO 20 LIGHTNING STRIKES...SPARKING
AT LEAST 7 NEW FIRES ACROSS YELLOWSTONE COUNTY. THEREFORE WE HAVE
ISSUED A RED FLAG WARNING FOR SOUTHEASTERN MONTANA AND WESTERN
SOUTH DAKOTA...INCLUDING TREASURE...ROSEBUD...POWDER
RIVER...CUSTER...FALLON...AND CARTER COUNTIES.

A COLD FRONT WILL SWING THROUGH THE REGION TODAY...THIS WILL
BRING AN INCREASE TO WESTERLY WINDS AHEAD OF THE FRONT AND A WIND
SHIFT TO THE NORTH BEHIND IT...FOR WESTERN ZONES. NO POPS ARE
EXPECTED AT THIS TIME FROM THIS FRONT. IT APPEARS...HOEVER...THAT
A CHANCE FOR ISOLATED THUNDERSTORMS WILL AGAIN IMPACT EASTERN
ZONES...MAINLY FROM KMLS TO K4BQ AND EAST...THIS EVENING. HAVE
INCREASED POPS IN THESE AREAS...WITH MENTION OF
THUNDERSTORMS...IN RESPONSE TO SIGNIFICANT CAPE AND SLIGHTLY
BETTER MOISTURE AVAILABILITY IN THOSE AREAS THIS EVENING. THESE
STORMS ONCE AGAIN LOOK LIKE THEY WILL PRODUCE LITTLE
PRECIPITATION. CARTER AND FALLON STORMS MAY PRODUCE MORE
RAINFALL...BUT EXPECT MORE STORMS AND LIGHTNING IN THOSE AREAS AS
WELL. HAVE ISSUED RED FLAG IN RESPONSE TO INCREASED LIGHTNING
POTENTIAL...AND FUELS CONDITIONS ACROSS EASTERN ROUTES.
TEMPERATURES WILL AGAIN BE WELL ABOVE AVERAGE...INTO THE MID
90S...WITH RH VALUES FALLING INTO THE TEENS AND LOW 20S.
TEMPERATURES WILL BE A BIT COOLER SATURDAY...BUT STILL ABOVE
AVERAGE. THESE WILL CONTINUE TO BE A CHANCE FOR SHOWERS AND
THUNDER ACROSS EXTREME SOUTHEAST MONTANA THROUGH SATURDAY...THE
SYSTEM IS SLOW TO DEPART THE REGION. THE REST OF THE REGION
SHOULD BE DRY...AS RIDGING REDEVELOPS. HAVE BROUGHT SLIGHT POPS
INTO WESTERN MOUNTAINS FOR SATURDAY NIGHT...WITH SOUTHWEST FLOW
INTO THE MOUNTAINS...AND NEXT TROF AND COLD FRONT POISED TO PUSH
THROUGH THE REGION. AAG

.LONG TERM...VALID FOR SUN...MON...TUE...WED...THU...

SUNDAY PRETTY SOLID BREAKDOWN OF THE RIDGE PATTERN WITH A COLD
FRONT MOVING INTO THE AREA SUNDAY NIGHT. PATTERN RECOGNITION
SUPPORTS THIS AS A CRITICAL FIRE WEATHER DAY AND WILL LIKELY NEED
A FIRE WEATHER HIGHLIGHT FOR THE COMBINATION A STRONG SOUTHWEST
WIND GUSTS FROM THE SOUTHWEST AND HOT AND DRY TEMPERATURES AND EVEN
ISOLATED THUNDERSTORMS. HELD OFF BECAUSE OF RED FLAG WARNING FOR
TODAY IN SOUTHEAST MONTANA FOR DRY THUNDERSTORM THREAT. MONDAY
LOOKS A BIT COOLER BEFORE TEMPERATURES GET PUMPED UP A BIT IN
ADVANCE OF A STRONG COLD FRONT EXPECTED TUESDAY NIGHT.
UNSEASONABLY WARM TEMPERATURES AND ISOLATED THUNDERSTORMS CONTINUE
TO BE A FEATURE FOR THE REST OF THE WEEK AS GUIDANCE INDICATES
THETA E VALUES ARE GREATER THAN 332K AT 700 MB FOR MOST OF THE
WEEK WITH SE MONTANA SEEING HIGHER VALUES AS RETURN FLOW IN TRIES
TO BRING HIGHER DEWPOINTS AT THE LOWER LEVELS. BORSUM

&&

.AVIATION...

VFR CONDITIONS SHOULD PREVAIL EXCEPT FOR LOCAL REDUCTIONS IN
VISIBILITY DUE TO SMOKE. ISOLATED THUNDERSTORMS WILL DEVELOP
MAINLY EAST OF A KMLS TO KSHR LINE AFTER 21Z. BORSUM

&&

.PRELIMINARY POINT TEMP/POPS...

    TDY SAT     SUN     MON     TUE     WED     THU
-------------------------------------------------------
BIL 093 061/089 061/098 063/086 060/091 064/094 065/091
    0/U 10/U    02/T    21/B    10/U    11/U    11/U
LVM 088 051/087 052/092 053/082 050/087 054/090 055/087
    0/U 01/U    12/T    22/T    10/U    11/U    11/U
HDN 096 057/091 058/101 060/089 057/093 060/097 062/093
    0/U 10/U    02/T    21/B    10/U    11/U    11/U
MLS 098 064/092 065/101 067/089 063/091 066/097 068/094
    2/T 21/U    02/T    31/T    11/U    11/U    11/U
4BQ 096 061/091 061/100 063/089 060/090 062/096 066/093
    2/T 21/U    02/T    21/B    11/U    21/U    11/U
BHK 094 060/089 062/096 064/088 060/090 063/095 067/095
    2/T 32/T    02/T    22/T    11/U    22/T    11/U
SHR 093 054/089 056/097 058/086 054/089 057/093 059/090
    0/U 10/U    01/U    21/B    11/U    11/U    11/U

&&

.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM
      MDT SATURDAY FOR ZONES 130>133.
WY...NONE.

&&

WEATHER.GOV/BILLINGS

The office that day

Everything else NWS Billings, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 2:54 PM MDTRed Flag WarningBYZBig Horn, Carbon, Carter, Custer, Fallon, Gallatin and 11 more60 hr

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.